Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 95, NWS Jackson, MS

May 26, 2025Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at May 26, 2025, 4:30 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2025, 4:30 PM CDT (21:30 UTC)
Expired
May 26, 2025, 5:03 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:32 PM CDTTORNADO1 S Marion, MSTrees and lines down, damage path noted from NE parts of Meridian to Marion to near Dalewood Shore Lake.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 12:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WFUS54 KJAN 262130
TORJAN
MSC069-075-262230-
/O.NEW.KJAN.TO.W.0095.250526T2130Z-250526T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
430 PM CDT Mon May 26 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Kemper County in east central Mississippi...
  Northern Lauderdale County in east central Mississippi...

* Until 530 PM CDT.

* At 430 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Marion, or near Meridian, moving northeast at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Meridian, Toomsuba, Meridian Station, and Lauderdale around 435 PM 
  CDT.
  Kewanee and Tamola around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3243 8841 3234 8867 3249 8883 3273 8837
TIME...MOT...LOC 2130Z 230DEG 27KT 3242 8865 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
3 follow-up statements
484 
WWUS54 KJAN 262148 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
448 PM CDT Mon May 26 2025

MSC069-075-262230-
/O.CON.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/
Kemper MS-Lauderdale MS-
448 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES...

At 448 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Toomsuba, or 7 miles west of Cuba, moving east at 30
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Tamola around 455 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3245 8841 3242 8850 3245 8863 3255 8871
      3263 8857 3263 8838
TIME...MOT...LOC 2148Z 247DEG 27KT 3246 8850 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
543 
WWUS54 KJAN 262159
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
459 PM CDT Mon May 26 2025

MSC069-262209-
/O.CAN.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/
Kemper MS-
459 PM CDT Mon May 26 2025

...THE TORNADO WARNING FOR SOUTHEASTERN KEMPER COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Mississippi.

&&

LAT...LON 3245 8841 3242 8850 3258 8851 3258 8839
TIME...MOT...LOC 2159Z 245DEG 28KT 3251 8840 

$$

MSC075-262230-
/O.CON.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/
Lauderdale MS-
459 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN LAUDERDALE COUNTY...

At 459 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cuba, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lauderdale County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3245 8841 3242 8850 3258 8851 3258 8839
TIME...MOT...LOC 2159Z 245DEG 28KT 3251 8840 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
995 
WWUS54 KJAN 262203
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
503 PM CDT Mon May 26 2025

MSC075-262212-
/O.CAN.KJAN.TO.W.0095.000000T0000Z-250526T2230Z/
Lauderdale MS-
503 PM CDT Mon May 26 2025

...THE TORNADO WARNING FOR NORTHEASTERN LAUDERDALE COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However, gusty winds are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Mississippi.

&&

LAT...LON 3245 8841 3242 8850 3258 8851 3258 8839
TIME...MOT...LOC 2202Z 230DEG 27KT 3253 8837 

$$

DC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 26, 4:13 PM CDT, 17 minutes earlier.

Area forecast discussion, May 26, 4:13 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
413 PM CDT Mon May 26 2025

...New DISCUSSION, AVIATION...

.DISCUSSION...
Issued at 404 PM CDT Mon May 26 2025

Rest of Today: The convective line continues to make it's way
through the CWA through the next several hours, focused mainly south
of I-20. As the line progresses, it will transition from a linear
storm mode into an isolated/scattered mode. High convective
instability will continue to support embedded strong to severe storms
this afternoon before progressing out of our area. Behind convective
complex showers will continue throughout the afternoon into this
evening. Rainfall totals areawide will be in the 1-2in range, with
locally higher amounts over 2in possible in the southwest.

Rest of the Week: A variety of different graphics and outlooks
are in store for the area as a boundary lingers though the week.
The boundary will be the main source of weather this week,
enhancing chances for showers and storms daily. A "marginal" and
"slight" threat for severe weather has been highlighted for
Tuesday as well as a "limited" risk for flash flooding. A
"marginal" risk for severe weather also exists for Wednesday.
Thursday and Friday the pattern remains unchanged with the front
remaining over the lower Mississippi River Valley with showers and
storms possible some of which may be strong to severe. By
Saturday, the pattern is expected to shift due to an upper level
trough linked to an upper disturbance in the midwest digging
southward decreasing the potential for showers and storms heading
into the weekend.

Overall the period can be characterized by low-level severe threats
and constant rain chances day to day. We can expect 7 day rainfall of
an additional 2-4in with locally higher amounts especially for areas
along and south of I-20. Flash flooding risk will increase
throughout the week. /KP/

&&

.AVIATION...
(00Z TAFS)
Issued at 404 PM CDT Mon May 26 2025

A mix of MVFR/IFR will prevail throughout the period as sites will
be impacted by SHRA and TSRA. As storms pass the mix will prevail
as lowered ceilings will linger. Brief periods of lowered
conditions will be possible across the Pine Belt overnight into
the morning before improving by 15-16Z./KP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  85  69  85 /   0  80  40  60
Meridian      70  86  66  86 /   0  80  40  70
Vicksburg     70  84  68  84 /   0  80  30  50
Hattiesburg   73  90  71  88 /   0  70  40  80
Natchez       71  86  69  84 /   0  80  30  60
Greenville    68  80  67  81 /  80  80  30  30
Greenwood     68  81  67  83 /  60  90  40  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Tuesday morning for MSZ018-019-034-035-
     040>042-047-048-053-054-059>061.

LA...Flood Watch through Tuesday morning for LAZ007>009-015-016-
     023>026.

AR...Flood Watch through Tuesday morning for ARZ074-075.

&&

KP/KP/DC

In the hours before

Local storm report, May 26, 4:10 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Dmg     2 S Bellevue            31.28N 89.48W
05/26/2025                   Lamar              MS   Emergency Mngr

            Tree downed on Old Hwy 24 at Duval Stuart
            Rd.

&&

DL
Local storm report, May 26, 4:12 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     Tstm Wnd Dmg     5 NNW Shelton           31.56N 89.37W
05/26/2025                   Jones              MS   Emergency Mngr

            Tree down at MS Hwy 590 and Monroe Rd, with
            a car crash into the tree. Multiple
            additional downed trees in Jones County.

&&

DL
Local storm report, May 26, 4:17 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
417 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Tstm Wnd Dmg     4 ENE Stringer          31.89N 89.20W
05/26/2025                   Jasper             MS   Public

            Tree downed on CR 21 near CR 10, report via
            social media.

&&

DL
Local storm report, May 26, 4:22 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
422 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     Tstm Wnd Dmg     2 ESE Basic City        32.21N 88.74W
05/26/2025                   Clarke             MS   Public

            Trees down on CR 350, report via social
            media.

&&

DL
Local storm report, May 26, 4:26 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
426 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Tstm Wnd Gst     1 WSW Key Field         32.33N 88.75W
05/26/2025  M55 MPH          Lauderdale         MS   ASOS

            Recorded at MEI ASOS.

&&

DL
Local storm report, May 26, 4:28 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
428 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     1 ENE Rose Hill         32.15N 88.99W
05/26/2025                   Jasper             MS   Public

            Trees down on MS Hwy 513 near Rose Hill,
            report via social media.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTSevere Thunderstorm WarningJANWashington71 min
May 25, 7:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more79 min
May 25, 7:43 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower92 min
May 25, 7:44 PM CDTSevere Thunderstorm WarningJANLowndes46 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more78 min
May 25, 8:03 PM CDTSevere Thunderstorm WarningJANScott57 min
May 25, 8:05 PM CDTFlash Flood WarningJANWashington3 hr
May 25, 8:14 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston76 min
May 25, 8:23 PM CDTFlash Flood WarningJANLowndes2 hr
May 25, 8:41 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo64 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Rankin, Scott and 1 more60 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee63 min
May 25, 9:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton69 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Scott, Simpson, Smith96 min
May 25, 10:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Lauderdale69 min
May 25, 10:10 PM CDTSpecial Weather StatementJANClaiborne, Copiah80 min
May 25, 10:13 PM CDTSpecial Weather StatementJANCovington, Simpson77 min
May 25, 10:36 PM CDTSpecial Weather StatementJANCovington, Simpson39 min
May 25, 11:52 PM CDTSpecial Weather StatementJANCovington, Forrest, Jones, Lamar68 min
May 26, 5:19 AM CDTFlash Flood WarningJANAdams4 hr
May 26, 8:09 AM CDTFlash Flood WarningJANJefferson79 min
May 26, 8:36 AM CDTSpecial Weather StatementJANCopiah, Lincoln39 min
May 26, 9:22 AM CDTSpecial Weather StatementJANCopiah38 min
May 26, 10:08 AM CDTFlood WatchJANAdams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more21 hr
May 26, 11:39 AM CDTSpecial Weather StatementJANIssaquena, Washington66 min
May 26, 12:25 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson65 min
May 26, 12:37 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren53 min
May 26, 1:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln60 min
May 26, 1:29 PM CDTSpecial Weather StatementJANHinds61 min
May 26, 1:55 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson65 min
May 26, 2:08 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson49 min
May 26, 2:10 PM CDTSpecial Weather StatementJANRankin50 min
May 26, 2:46 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion44 min
May 26, 2:54 PM CDTSpecial Weather StatementJANRankin, Smith51 min
May 26, 2:57 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Simpson63 min
May 26, 2:58 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Simpson, Smith62 min
May 26, 3:04 PM CDTTornado WarningJANRankin, Scott15 min
May 26, 3:26 PM CDTSevere Thunderstorm WarningJANJasper, Smith64 min
May 26, 3:35 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton55 min
May 26, 3:39 PM CDTSpecial Weather StatementJANJones51 min
May 26, 4:02 PM CDTSevere Thunderstorm WarningJANJones46 min
May 26, 4:06 PM CDTTornado WarningJANClarke, Lauderdale39 min
May 26, 4:27 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale48 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.